Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 32, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 13, 2011, 4:21 AM EDT. It took effect at May 14, 2011, 8:00 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 4:21 AM EDT (08:21 UTC)
- In effect from
- May 14, 2011, 8:00 AM EDT
- Expired
- May 17, 2011, 11:04 AM EDT
- In force
- 3 days
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
921 WHUS73 KIWX 130821 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 421 AM EDT FRI MAY 13 2011 LMZ043-046-131630- /O.NEW.KIWX.SC.Y.0032.110514T1200Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 421 AM EDT FRI MAY 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 6 AM EDT TUESDAY. * WINDS: NORTH WINDS WILL INCREASE TO 10 TO 20 KNOTS BY SATURDAY MORNING AND CONTINUE THROUGH MONDAY NIGHT. * WAVES: WAVES OF 3 TO 6 FEET ARE EXPECTED DURING THIS PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
16 follow-up statements
854 WHUS73 KIWX 131430 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1030 AM EDT FRI MAY 13 2011 LMZ043-046-132230- /O.CON.KIWX.SC.Y.0032.110514T1200Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1030 AM EDT FRI MAY 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 6 AM EDT TUESDAY. * WINDS: NORTH WINDS WILL INCREASE TO 10 TO 20 KNOTS BY SATURDAY MORNING AND CONTINUE THROUGH MONDAY NIGHT. * WAVES: WAVES OF 3 TO 6 FEET ARE EXPECTED DURING THIS PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
052 WHUS73 KIWX 132110 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 510 PM EDT FRI MAY 13 2011 LMZ043-046-140515- /O.CON.KIWX.SC.Y.0032.110514T1200Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 510 PM EDT FRI MAY 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 6 AM EDT TUESDAY. * WINDS: NORTH WINDS WILL INCREASE TO 10 TO 20 KNOTS BY SATURDAY MORNING AND CONTINUE THROUGH MONDAY NIGHT. * WAVES: WAVES OF 3 TO 6 FEET ARE EXPECTED DURING THIS PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
019 WHUS73 KIWX 140155 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 955 PM EDT FRI MAY 13 2011 LMZ043-046-141000- /O.CON.KIWX.SC.Y.0032.110514T1200Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 955 PM EDT FRI MAY 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 6 AM EDT TUESDAY. * WINDS: NORTH WINDS WILL INCREASE TO 10 TO 20 KNOTS BY SATURDAY MORNING AND CONTINUE THROUGH MONDAY NIGHT. * WAVES: WAVES OF 3 TO 6 FEET ARE EXPECTED DURING THIS PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
730 WHUS73 KIWX 140841 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EDT SAT MAY 14 2011 LMZ043-046-141645- /O.CON.KIWX.SC.Y.0032.110514T1200Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 441 AM EDT SAT MAY 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 AM EDT TUESDAY. * WINDS: NORTH WINDS 10 TO 20 KNOTS SATURDAY MORNING THROUGH MONDAY NIGHT. GUSTS TO 25 KNOTS SUNDAY AND SUNDAY NIGHT. * WAVES: WAVES GENERALLY 3 TO 6 FEET EXPECTED DURING THIS PERIOD...EXCEPT BUILDING TO 5 TO 8 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
302 WHUS73 KIWX 141348 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 948 AM EDT SAT MAY 14 2011 LMZ043-046-142200- /O.CON.KIWX.SC.Y.0032.000000T0000Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 948 AM EDT SAT MAY 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. * WINDS: NORTH WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: WAVES 3 TO 6 FEET BUILDING TO 5 TO 8 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
886 WHUS73 KIWX 142019 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 PM EDT SAT MAY 14 2011 LMZ043-046-150430- /O.CON.KIWX.SC.Y.0032.000000T0000Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 PM EDT SAT MAY 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. * WINDS: NORTH WINDS 10 TO 25 KNOTS WITH AN OCCASIONAL GUST TO 30 KNOTS. * WAVES: GENERALLY 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
034 WHUS73 KIWX 150225 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1025 PM EDT SAT MAY 14 2011 LMZ043-046-151030- /O.CON.KIWX.SC.Y.0032.000000T0000Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1025 PM EDT SAT MAY 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. * WINDS: NORTH WINDS 10 TO 25 KNOTS WITH AN OCCASIONAL GUST TO 30 KNOTS. * WAVES: GENERALLY 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
018 WHUS73 KIWX 150906 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 506 AM EDT SUN MAY 15 2011 LMZ043-046-151715- /O.CON.KIWX.SC.Y.0032.000000T0000Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 506 AM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. * WINDS: NORTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY...DIMINISHING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT THROUGH MONDAY EVENING. * WAVES: GENERALLY 6 TO 10 FEET...SUBSIDING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
578 WHUS73 KIWX 151427 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1027 AM EDT SUN MAY 15 2011 LMZ043-046-152230- /O.CON.KIWX.SC.Y.0032.000000T0000Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1027 AM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. * WINDS: NORTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY...DIMINISHING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT THROUGH MONDAY EVENING. * WAVES: GENERALLY 5 TO 10 FEET...SUBSIDING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
502 WHUS73 KIWX 152030 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 PM EDT SUN MAY 15 2011 LMZ043-046-160430- /O.CON.KIWX.SC.Y.0032.000000T0000Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 430 PM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. * WINDS: NORTH WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS EVENING...DIMINISHING MONDAY TO 10 TO 20 KNOTS. * WAVES: GENERALLY 5 TO 8 FEET...SUBSIDING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
245 WHUS73 KIWX 160052 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 852 PM EDT SUN MAY 15 2011 LMZ043-046-160900- /O.CON.KIWX.SC.Y.0032.000000T0000Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 852 PM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. * WINDS: NORTH WINDS 15 TO 20 KNOTS. * WAVES: GENERALLY 5 TO 8 FEET...SUBSIDING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
712 WHUS73 KIWX 160747 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 AM EDT MON MAY 16 2011 LMZ043-046-161630- /O.CON.KIWX.SC.Y.0032.000000T0000Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 AM EDT MON MAY 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. * WINDS: NORTH WINDS 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: GENERALLY 4 TO 8 FEET...SUBSIDING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
884 WHUS73 KIWX 161431 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 AM EDT MON MAY 16 2011 LMZ043-046-162245- /O.CON.KIWX.SC.Y.0032.000000T0000Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 AM EDT MON MAY 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. * WINDS: NORTH WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS TODAY...DIMINISHING TO 10 TO 20 KNOTS TONIGHT. * WAVES: GENERALLY 4 TO 8 FEET...SUBSIDING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
203 WHUS73 KIWX 161949 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 349 PM EDT MON MAY 16 2011 LMZ043-046-170400- /O.CON.KIWX.SC.Y.0032.000000T0000Z-110517T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 349 PM EDT MON MAY 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. * WINDS: NORTH WIND 10 TO 20 KNOTS. GUSTS UP TO 25 KNOTS IN THE EVENING. * WAVES: WAVES 4 TO 7 FEET SUBSIDING TO 3 TO 6 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
254 WHUS73 KIWX 170747 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 AM EDT TUE MAY 17 2011 LMZ043-046-171800- /O.EXT.KIWX.SC.Y.0032.000000T0000Z-110517T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 347 AM EDT TUE MAY 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS: NORTH WIND 10 TO 20 KNOTS. * WAVES: WAVES 3 TO 5 FEET SUBSIDING THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
065 WHUS73 KIWX 171504 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1104 AM EDT TUE MAY 17 2011 LMZ043-046-171615- /O.CAN.KIWX.SC.Y.0032.000000T0000Z-110517T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1104 AM EDT TUE MAY 17 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW LEVELS HAZARDOUS TO SMALL CRAFT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 13, 3:17 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 13, 3:17 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 317 AM EDT FRI MAY 13 2011 .SHORT TERM... CLOSED LOW OVER NRN KS THIS MORNING EXPECTED TO CONTINUE MOVG SLOWLY ESE TO THE LWR OH VALLEY BY SAT MORNING. BROAD AREA OF SFC LOW PRESSURE AND ASSOCIATED CDFNT FROM WI-KS SHOULD ALSO MOVE ESE TODAY AS THE UPR LOW APPROACHES. MOISTURE CONVERGENCE ALONG THIS FRONT EXPECTED TO HELP GENERATE SOME MODERATE INSTABILITY...ESPCLY ACROSS SE 1/2 OF CWA THIS AFTN AND PROVIDE WK FORCING FOR SCT TSTMS. LIGHT WINDS WILL MAKE THESE STORMS SLOW MOVERS AND WITH PRECIP WATER STILL >1" OVER THE AREA... STORMS COULD DUMP SOME LOCALLY HEAVY RAINFALL. MOVEMENT OF THE UPR LOW OVER THE REMAINDER OF THE WEEKEND BECOMES MORE UNCERTAIN AS 00Z GFS LIFTS THE LOW NORTH INTO CENTRAL INDIANA WHILE NAM CONTS A SLOW ESEWD TRACK ACROSS KY. BOTH SOLUTIONS SUGGEST POTENTIAL FOR HEAVY RAINFALL IN DEFORMATION ZONE NORTH OF THE UPR LOW AND WHILE THIS SEEMS REASONABLE THE CONSIDERABLY DIFFERENT TRACKS FROM THE MODELS MAKE DETERMINING LOCATION OF THE HEAVY RAINFALL QUESTIONABLE ATTM AND THUS HAVE A BROAD BRUSH MODERATE QPF. TEMPS WILL REMAIN WELL ABOVE NORMAL TODAY, BUT THERMAL RIDGE WILL MOVE TO THE EAST SO EXPECT HIGHS WILL BE A LITTLE COOLER THAN YDAY... IN THE L-M80S EXCEPT ONLY IN THE M70S NEAR LM WHERE WINDS WILL GO NW THIS MORNING. THIS NW-SE COOL-WARM GRADIENT SHOULD PERSIST OVER THE WEEKEND AS BROAD SFC LOW TO OUR WEST THIS MORNING DEEPENS OVER OH AND BECOMES STNRY WITH STRONGEST CAA REMAINING OVER NW PORTION OF THE CWA THROUGH THE WEEKEND. && .LONG TERM...SUNDAY THROUGH THURSDAY BLOCKED FLOW PATTERN ACROSS NOAM WILL PERSIST THROUGH THE PERIOD...WITH BELOW NORMAL TEMPS EXPECTED AS A BROAD CENTRAL CONUS UPPER TROUGH SHIFTS SLOWLY EWD WITH AN OMEGA TYPE BLOCKING RIDGE SETTING UP ACROSS THE HIGHS PLAINS AND CENTRAL CANADA. THE LATEST WATER VAPOR LOOP SHOWS TWO DISTINCT MID LEVEL CIRCULATIONS...ONE ACROSS KANSAS AND ANOTHER ACROSS MANITOBA. LATEST MODEL GUIDANCE PROPAGATES THE KANSAS WAVE EWD INTO THE OH VALLEY BY SUNDAY...WHILE COINCIDENTALLY DROPPING THE MANITOBA WAVE SWD INTO THE MID MS VALLEY. THE RESULT WILL BE A DEEPENING AND INTENSIFYING FRONTAL CIRCULATION AND INCREASING MID LEVEL DEFORMATION FORCING ACROSS THE SOUTHERN GREAT LAKES...WITH A BAND OF RAIN EXPECTED TO PIVOT SEWD THROUGH THE FA SUNDAY INTO SUNDAY NIGHT. BEST CHANCES APPEAR TO BE IN THE NORTH SUNDAY AND ACROSS SOUTHEASTERN PORTIONS OF THE FA SUNDAY NIGHT. THE INTERACTION OF THE TWO ABOVE MENTIONED PV ANOMALIES...AND SEVERAL MORE IMPULSES DIVING SWD AROUND THE WESTERN PERIPHERY OF THE UPPER TROUGH...WILL LIKELY COMBINE TO CARVE OUT A HIGHLY ANOMALOUS DEEP CLOSED UPPER LOW SOMEWHERE ACROSS THE EASTERN US BY THE MIDDLE OF NEXT WEEK. AS EXPECTED...MODELS DIFFER GREATLY ON TIMING/PLACEMENT AND HOW MUCH RETROGRESSION TAKES PLACE. WITH THIS SPREAD WILL MAKE NO CHANGES BEYOND MONDAY. THIS LEAVES US WITH AN OPTIMISTIC DRY FCST TUESDAY THROUGH THURSDAY. POPS MIGHT EVENTUALLY BE NEEDED IF WESTERN TRENDS OF THE OPERATIONAL ECMWF AND GFS CONTINUE. REGARDLESS...CHANCES FOR MORE WIDESPREAD HEAVIER RAINFALL WILL RESIDE EAST OF THE AREA GIVEN EXPECTED ORIENTATION OF MASS FIELDS AND DEEPER MOISTURE EAST OF FA AND PV ANOMALY. && .AVIATION.../06Z TAFS/ ISOLATED SHOWERS OVER THE AREA EARLY THIS MORNING WITH CONSIDERABLE MID/HIGH LEVEL DEBRIS CLOUDS. SOME ELEVATED INSTABILITY IN PLACE SO ISOLATED CONVECTION MAY PERSIST OVERNIGHT... BUT POPS TOO LOW TO MENTION IN TAFS. EXPECT CLOUD COVER WILL LIMIT RADIATIONAL COOLING AND REMOVED BR RESTRICTION FROM SBN TAF FOR EARLY THIS MORNING. CDFNT MOVG INTO THE AREA THIS AFTN SHOULD CAUSE SCT TSTMS. AGAIN GIVEN JUST SCT POPS HELD OFF ADDING TO TAFS ATTM, BUT DID MENTION CB'S. CONVECTION EXPECTED TO TRANSITION TO MORE WIDESPREAD SHOWERS TONIGHT AS DEFORMATION ZONE NE OF APCHG UPR LOW OVERSPREADS THE AREA. THIS SHOULD LOWER FLYING CONDITIONS INTO MVFR RANGE OR LOWER LATE TONIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JT LONG TERM...STEINWEDEL AVIATION...JT
Hazardous weather outlook, May 12, 10:44 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1044 PM EDT THU MAY 12 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140245- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1044 PM EDT THU MAY 12 2011 /944 PM CDT THU MAY 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED. SOME OF THE STORMS COULD CONTAIN GUSTY WINDS AND SMALL HAIL...BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY. ISOLATED SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-140245- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1044 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. SOME OF THE STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY. STRONG NORTH WINDS AND HIGH WAVES ARE EXPECTED OVER THE WEEKEND AND EARLY NEXT WEEK... RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 12, 10:33 PM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1033 PM EDT THU MAY 12 2011
MIZ077-078-130300-
BERRIEN MI-CASS MI-
1033 PM EDT THU MAY 12 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS COUNTIES IN
SOUTHWEST MICHIGAN...
AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NILES...MOVING NORTHEAST AT 15 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DOWAGIAC AND CASSOPOLIS...
SUMNERVILLE...
POKAGON...
INDIAN LAKE...
DAILEY AND SANDY BEACH...
LA GRANGE...MAGICIAN LAKE AND DIAMOND LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4193 8589 4178 8628 4194 8641 4208 8613
4208 8601
TIME...MOT...LOC 0232Z 239DEG 15KT 4191 8624Special weather statement, May 13, 3:31 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 AM EDT FRI MAY 13 2011
INZ015-022-023-130800-
CASS IN-FULTON IN-MIAMI IN-
331 AM EDT FRI MAY 13 2011
...THUNDERSTORMS MOVING TOWARD NORTHERN CASS...NORTHERN MIAMI AND
SOUTHEASTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...
AT 329 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR LOGANSPORT...MOVING NORTHEAST AT 15 MPH.
WINDS GUSTS UP TO 35 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS WITH UP TO A HALF INCH OF RAIN IN AN
HOUR...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MEXICO...
ADAMSBORO...
METEA AND FLETCHER...
HOOVER AND NEW WAVERLY...
TWELVE MILE AND FULTON...
DEEDSVILLE...NYENA LAKE AND DENVER...
LAT...LON 4086 8651 4106 8608 4084 8594 4081 8595
4070 8641
TIME...MOT...LOC 0730Z 244DEG 14KT 4082 8633The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:31 AM EDT | Special Weather Statement | IWX | Cass | 29 min |
| May 13, 1:10 PM EDT | Special Weather Statement | IWX | White | 35 min |
| May 13, 1:59 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Jay, Miami, Wells | 16 min |
| May 13, 2:39 PM EDT | Special Weather Statement | IWX | Pulaski | 36 min |
| May 13, 3:06 PM EDT | Special Weather Statement | IWX | Huntington | 24 min |
| May 13, 3:53 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 37 min |
| May 13, 4:28 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 15 min |
| May 13, 5:01 PM EDT | Special Weather Statement | IWX | Saint Joseph | 14 min |
| May 13, 5:41 PM EDT | Areal Flood Advisory | IWX | Paulding | 3 hr |
| May 13, 6:16 PM EDT | Special Weather Statement | IWX | Putnam | 29 min |
| May 13, 6:37 PM EDT | Special Weather Statement | IWX | Putnam | 23 min |
| May 13, 6:38 PM EDT | Special Weather Statement | IWX | Putnam | 22 min |
| May 12, 10:00 PM EDT | Special Weather Statement | IWX | Cass | 30 min |
| May 12, 10:07 PM EDT | Special Weather Statement | IWX | Van Buren | 23 min |
| May 12, 10:33 PM EDT | Special Weather Statement | IWX | Cass | 27 min |
| May 13, 4:50 PM EDT | Special Weather Statement | IWX | Cass | 25 min |
| May 13, 5:33 PM EDT | Areal Flood Advisory | IWX | Cass | 3 hr |
| May 13, 7:21 PM EDT | Areal Flood Advisory | IWX | Hillsdale | 7 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.